coming off zoloft - a positive experience

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Sep 2009
Total Posts : 3
   Posted 9/23/2009 11:33 PM (GMT -6)   
hi all.

i am a new member who has visited these forums often to get info and insight on all the goings on of being on and or off antidepressants. as i have gotten so much great help from this site from afar i thought i would join and share my positive experience of both going on and going off zoloft as sometimes it is nice to hear of the successes and not all the scary things that can and do happen for many people.

i am currently almost done tapering off zoloft after being on it for post natal depression. i loved being on zoloft as it worked so quickly and i felt a new person. for me the zoloft worked really well for my sleep issues and depression but never quite kicked the anxiety. this did not worry me too much though as the anxiety was by far improved and i was sleeping well every single night and this was such a relief after having pnd related insomnia for almost 12 months. however, everytime i let my dr know that i had had a few days of anxiety, she would up my dose till i got to 150 mg. this was terrible for me as it caused me serotonin syndrome so i decided i needed to do things a bit differently. firstly i changed my dr ( great move) and we both agreed that i would taper down as i seemed to do better on a low dose ( 50 -75). i tapered down 25 mg at a time which is not as slow as some experts are now recommending - but i had no problems with this at all. in fact i felt better and better with each decrease so I decided to come off altogether. i went slow - i think i stayed on 50 mg for 8 weeks . it wasn't till i hit 25 mg ( which is not a therapeutic dose) a few weeks ago that i started to experience any withdrawal symptoms and these were very mild - mainly nausea, occasional dizziness, mild anxiety and more light sleep. i was expecting it so i wasn't too surprised!! these symptoms came on day 3 of being on 25 and left on day 6. i am now on 12.5 mg and still doing well, no scary stuff so far (touch wood - i know i aint out of the woods yet)!!!

i attribute my success so far to 2 main things - the info in the 'long road back', specifically their advice on tapering slowly, and the addition of high potency fish oil, barley greens and protein powder and to making sure i dont let my blood sugar levels drop or fluctuate. but the other thing i am finding to be a HUGE help is an electrical device called ALPHASTIM. i dont fully understand how it works but it is a safe and effective treatment specifically for depression, anxiety and insomnia. you attach these little clips to your ears and use it for 20 mins a day. it is supposed to naturally stimulate the pleasure endorphins in the brain like serotonin etc. i know it sounds like a strange thing but all i can say is i have had better results with this than anything else i have ever tried. since using it i have not had any anxiety, and despite tapering off the zoloft i have had minimal withdrawal symptoms and still feel great. when i did get a bit of nausea and anxiety the other day i used the alpha stim and it went away. it is safe to use with an AD and alphastim actually say people get best results when doing both until they feel they no longer need the AD. As a long term anxiety sufferer i wanted to share this with people in case it helps others. it may not work for everyone but it has made my road to recovery so much brighter.

i wish anyone out there who is trying to come off zoloft or any other AD the best of luck :-))

New Member

Date Joined Aug 2009
Total Posts : 2
   Posted 9/24/2009 12:39 AM (GMT -6)   
I recently weaned myself off of Paxil with doctor's directions of how to do it but he never told me about the withdrawal.  I have gone through it all for the last 4 months.  Even had surgery to remove my ovaries and appendix because the doctors would not admit I could be having withdrawal.  I now know I had irritable bowel syndrome because of it.  I am better but just getting to know myself again after being on Paxil for 20 years.  I don't sleep like I used to even though I take Ambien.  I am very emotional and cry easily over anything sad.  I am on supplements like fish oil, etc.  I have never heard of this ALPHASTIM but I am going to check it out.  I do need to find a new doctor because my primary care and ob-gyn have basically pooh-pawed me and made me feel like I am just imagining everything.  I went through horrible physical symtoms and didn't know what was wrong with me until I went online and diagnosed myself.  Thanks for sharing your experience and the info.  I wish you the best.

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 9/24/2009 7:37 AM (GMT -6)   
Alphastim treats depression, anxiety, and insomnia with tiny electrical currents similar to those found naturally in the body, using a method called cranial electrotherapy stimulation (CES).  
This product is promoted for the use of pain, insomnia, anxiety and depression.  I could not find a price as it seems you must download that info from the site.
I am glad to hear of your success story and that you found something that works for you.  I hope you continue to do well and thank you for sharing your positive outcome.
Hello and welcome to HealingWell.  This is Kitt and I am so glad you found us.  Your story is so familiar to so many I have read over the years.  I was on Cymbalta and may have done one of the slowest weans in history turn .  I did not have to many of the bad withdrawal sx other then feeling afraid and crying as it felt so scary to give up a med when I did not know if I would become more anxious and depressed without it.
I have had some break through depression and anxiety sx but decided to go back to therapy for a fix.  Also starting back on a very low dose of AD.
Please do find a new Doctor, one you can develop a trust relationship with.
Again welcome to HW and do feel comfortable starting a thread of your own.  Just click on new topic .
Gentle Hugs

Moderator: Osteoarthritis, GERD/Heartburn
Anxiety/Panic, & Depression
*~* *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
DX: Anxiety, Depression, Osteoarthritis, GERD, Raynaud's syndrome, Skin Cancer and  IBS

Not a mental health professional of any kind

New Member

Date Joined Aug 2009
Total Posts : 2
   Posted 9/25/2009 1:21 AM (GMT -6)   

Thanks for the feedback.  I really appreciate it.  I don't get out of the house much anymore.  The reason I got off the Paxil was because I have cervical dystonia (neck movement disorder) and I had read that the AD could aggravate it.  Evidently, it doesn't because I am no better.  So, this ALPHASTIM is something that I can buy myself?  Does it come with instructions on how to use it for this?  I wonder if it is the same thing the accunpuncturist used on me?  Sounds like it.

Also, any suggestions for hot flashes?  I have had them ever since I went through the withdrawal.  I am on hormones but they don't seem to help at matter what dosage.  I am taking 5-HTP (100 mg. daily) to help produce serotonin naturally but don't even know how much I should be taking.  Any suggestions would be appreciated.  Thanks again


New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 10:11 PM (GMT -6)
There are a total of 2,710,387 posts in 298,890 threads.
View Active Threads

Who's Online
This forum has 153430 registered members. Please welcome our newest member, jir3733.
245 Guest(s), 10 Registered Member(s) are currently online.  Details
Kirky98, imagardener2, Tagier, Scaredy Cat, mtnwife, Smeadley, Park12, supapfunk, wpack3, julymorning

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer